Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 21, 2011, 4:40 PM EDT for Brunswick County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 4:40 PM EDT (20:40 UTC)
- Expired
- Aug 21, 2011, 5:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WUUS51 KAKQ 212040 SVRAKQ VAC025-212130- /O.NEW.KAKQ.SV.W.0211.110821T2040Z-110821T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 440 PM EDT SUN AUG 21 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 530 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BACONS FORK...OR 6 MILES NORTH OF BRODNAX...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWRENCEVILLE AND ALBERTA AROUND 500 PM EDT. EDGERTON AROUND 515 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MEREDITHVILLE...PRICES MILL...COCHRAN AND DOLPHIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3689 7802 3689 7766 3662 7772 3667 7804 TIME...MOT...LOC 2040Z 268DEG 20KT 3678 7800 WIND...HAIL 60MPH <.75IN $$ JBILLET
1 follow-up statement
006 WWUS51 KAKQ 212058 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 458 PM EDT SUN AUG 21 2011 VAC025-212130- /O.CON.KAKQ.SV.W.0211.000000T0000Z-110821T2130Z/ BRUNSWICK VA- 458 PM EDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BRUNSWICK COUNTY UNTIL 530 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCEVILLE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDGERTON AROUND 505 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3667 7803 3689 7787 3689 7766 3662 7772 TIME...MOT...LOC 2058Z 264DEG 25KT 3680 7782 WIND...HAIL 60MPH <.75IN $$ JBILLET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:31 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 21, 4:31 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A LEE TROUGH WILL REMAIN SITUATED OVER EASTERN VA THROUGH THIS
EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL
PASS THROUGH MUCH OF THE REGION OVERNIGHT...AND REACH THE VA/NC
BORDER MONDAY MORNING. THE FRONT FINALLY EXITS TO THE SOUTHEAST
LATE MONDAY. HIGH PRESSURE BUILDS IN ON TUESDAY AND REMAINS
SITUATED OVER THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH 796 IS IN EFFECT FOR THE ENTIRE FA UNTIL
9PM. A WELL-DEFINED LEE/PRE-FRONTAL TROUGH HAS DEVELOPED OVER
EASTERN VA THIS AFTERNOON...AND HAS TRIGGERED PLENTY OF CONVECTION
THUS FAR IN CONJUNCTION WITH A MID-LEVEL SHORTWAVE.
A COUPLE ISOLATED STRONG STORMS HAVE ALREADY AFFECTED
EASTERN PARTS OF THE FA. A MORE UNIFORM LINE WITH EMBEDDED BOWS IS
PUSHING INTO THE WESTERN EDGE OF THE FA AS OF 19Z. MAIN THREAT
WILL BE DAMAGING WINDS (1000-1500 J/KG DCAPES AND SFC TO MID-LEVEL
THETA-E DIFFERENCES GREATER THAN 30C). A COUPLE LARGE HAIL REPORTS
CANNOT BE RULED OUT EITHER. THE LINE OF STORMS WILL PUSH EAST
THROUGH THE FA THROUGH THIS EVENING...WITH MORE STORMS POSSIBLE
OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. LOW TEMPS
TONIGHT MID 60S TO LOW 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SEASONABLE AND TRANQUIL WEATHER RETURNS MONDAY THROUGH THE
MIDDLE OF THE WORK WEEK AS THE UPPER TROUGH OVER THE EASTERN
SEABOARD PULLS EAST AND SFC HIGH PRESSURE BUILDS IN FROM THE WEST.
WITH THE AFOREMENTIONED COLD FRONT LOCATED NEAR THE VA/NC BORDER
EARLY MONDAY...THERE WILL STILL BE A CHANCE OF SHOWERS AND STORMS
OVER THESE AREAS. THE THREAT FOR PRECIP WILL WANE LATE IN THE DAY
WITH AS THE FRONT PUSHES TO THE EAST. DRY CONDITIONS EXPECTED
EVERYWHERE TUE AND WED. HIGH TEMPS EACH DAY MID TO UPPER 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ALL EYES WILL BE ON THE EVENTUAL TRACK OF WHAT IS NOW TS IRENE. THE
LATEST (12Z) GFS AND ECMWF HAVE COME IN REAL GOOD AGREEMENT WITH THE
TRACK AND TIMING OF IRENE...HAVING IT COME ASHORE ALONG THE SRN SC
COAST FRI NIGHT...THEN TAKING ON A MORE N...EVENTUALLY NE TRACK
ACROSS CEN/ERN VA (ALONG/E OF I-95) ON SUNDAY. SUCH A TRACK WOULD
BE FAVORABLE FOR AN ENHANCED HEAVY RAIN THREAT (ESP WEST OF I-95
TRACK)...AND THUS AN ELEVATED RISK FOR RIVER FLOODING...AS WELL AS A
MORE FVRBL ENVIRONMENT FOR ISOLATED TROPICAL TORNADOES (ESP E OF 95)
BY SUNDAY. IN TERMS OF THE STRONG WIND THREAT...THE CURRENT
PROJECTED INLAND TRACK WOULD OBVIOUSLY CAUSE SOME WEAKENING AS IRENE
LOSING TROPICAL CHARACTERISTICS. MOREOVER...THE MODELS DO NOT NOT
INDICATE MUCH BAROCLINIC CONTRIBUTION NEXT WEEKEND (I.E. NO
BIG/STRONG SFC HIGH TO THE N)...THUS HOPEFULLY SUCH A SCENARIO WOULD
MITIGATE THE THREAT FOR STRONG/DMGNG WINDS...AS LEAST AWAY FROM THE
COASTS. WINDS SHOULD PICK UP ALONG THE COAST...EVEN WITH AN INLAND
TRACK...AND WITH A LONG DURATION (FRI NIGHT THROUGH SUN) OF
STRENGTHENING E/SE FLOW...WOULD SEE AN ELEVATED RISK FOR COASTAL
FLOODING...PARTICULARLY UP CHES BAY AND ASSCD TRIBUTARIES. CERTAINLY
MANY SCENARIOS THAT COULD PLAY OUT DEPENDING ON THE EVENTUAL TRACK
OF IRENE. FOR NOW...HAVE BUMPED UP POPS TO 50% NEXT WEEKEND (WELL
ABOVE CLIMO FRO DAYS 6/7...GIVEN THE GOOD MODEL CONSENSUS THAT FAR
OUT)...WHILE ALSO TRIMMING MAX TEMPS BOTH SAT AND SUN (GENERALLY LWR
80S).
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
PRIMARY WEATHER CONCERNS IN TERMS OF CEILING/VISIBILTY AND TSTMS
WILL BE THROUGH 12Z MON. EXPECT THREAT TO INCREASE OVER THE
TERMINALS THROUGH 21Z...THEN GRADUALLY SHIFT EWD TOWARD THR COAST
AROND OR SHORTLY AFTER 00Z. MVFR/LOCAL IFR CONDITIONS POSSIBLE IN
TSTMS. WINDS SHIFT TO NLY AFTER MIDNIGHT AT KRIC/KSBY...THEN AROUND
OR JUST AFTER 12Z AT KPHF/KORF/KECG. SMOKE/HAZE WILL CONTINUE TO BE
FAIRLY WELL MIXED AT KORF/KPHF...WITH SMOKE MOVING BACK INTO NE NC
MONDAY MORNING. SMOKE SHOULD REACH KECG BY MID MORNING...BUT
CEILINGS/VISIBILITY SHOULD BE NO WORSE THAN MVFR.
OUTLOOK...VFR CONDITIONS EXPECTED TUE/WED.
&&
.MARINE...
AN APPROACHING FRONT WILL INCREASE S/SW WINDS THROUGH THE DAY. A
COLD FRONTAL PASSAGE THIS EVENING WILL RESULT IN BREEZY SOUTHWEST
WINDS ALONG THE FRONT...VEERING TO THE NORTHWEST BEHIND IT. THIS
WILL CREATE BREEZY CONDITIONS OVER AREA WATERS DURING THIS
TIME...ESPECIALLY AS COOLER AIR MOVES OVER WARMER WATERS LATE
TONIGHT THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED...PLEASE REFER TO WWW.WEATHER.GOV/WAKEFIELD FOR CURRENT
INFORMATION AND UPDATES. BY MONDAY AFTERNOON...A BRIEF REPRIEVE IS
EXPECTED IN WINDS AND WAVES/SEAS BEFORE NORTHERLY WINDS CREATE
ANOTHER SURGE OF BREEZY CONDITIONS MONDAY NIGHT THROUGH EARLY
TUESDAY MORNING. AT THIS TIME...WINDS SHOULD REMAIN AOB 16 KTS WHICH
IS JUST BELOW SCA CRITERIA. HIGH PRESSURE WILL RETURN TO THE MID
ATLANTIC STATES TUESDAY THROUGH WEDNESDAY...ALLOWING ONSHORE FLOW/SEA
BREEZES TO DEVELOP EACH AFTERNOON. WINDS ARE EXPECTED TO BECOME
SOUTHERLY ON THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE PUSHES
THROUGH THE REGION.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY
NIGHT FOR NCZ013>017-030>032.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR NCZ017.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ084-086-
088>094.
AIR QUALITY ALERT UNTIL 8 AM EDT MONDAY FOR VAZ095>097-100.
AIR QUALITY ALERT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
FOR VAZ098.
MARINE...AIR QUALITY ALERT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY
NIGHT FOR ANZ633.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR ANZ630>634-650-
652-654-656-658.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...WRS
MARINE...BKHHazardous weather outlook, Aug 21, 4:14 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 414 PM EDT SUN AUG 21 2011 VAZ084-086-088>094-222015- GLOUCESTER-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- 414 PM EDT SUN AUG 21 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ021>025-NCZ012-102-VAZ048-049-060>083-085-087-099-222015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-GREENSVILLE- ACCOMACK- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. VAZ095>097-100-222015- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORTHAMPTON VA- 414 PM EDT SUN AUG 21 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 AM EDT MONDAY... ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. VAZ098-222015- VIRGINIA BEACH- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. NCZ013>016-030>032-222015- HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. NCZ017-222015- INLAND CURRITUCK- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY... ...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. ANZ630>632-634-650-652-654-656-658-222015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE. ANZ633-222015- CURRITUCK SOUND- 414 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY... ...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. AIR QUALITY ALERT. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL... AND FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 21, 4:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 4 S TAPPAHANNOCK 37.86N 76.88W
08/21/2011 ESSEX VA LAW ENFORCEMENT
TREES DOWN ON MUSSEL SWAMP RD
&&
MSCALORALocal storm report, Aug 21, 4:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 WSW GREEN BAY 37.11N 78.38W
08/21/2011 PRINCE EDWARD VA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS SOUTHEAST PRINCE EDWARD COUNTY
IN THE MEHERRIN AREA.
&&
JORROCKLocal storm report, Aug 21, 4:15 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG GREEN BAY 37.13N 78.31W
08/21/2011 PRINCE EDWARD VA 911 CALL CENTER
TREES DOWN IN THE GREEN BAY AREA.
&&
JORROCKSpecial weather statement, Aug 21, 4:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SUN AUG 21 2011
NCZ012-VAZ065>067-079-080-212115-
BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-NOTTOWAY VA-
421 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF NOTTOWAY TO JOHN H KERR
DAM...OR FROM 5 MILES NORTHEAST OF CREWE TO 8 MILES SOUTHEAST OF
BOYDTON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
DUNDAS AROUND 425 PM EDT...
CLAY STORE AROUND 430 PM EDT...
WELLVILLE AROUND 435 PM EDT...
WILSONS AROUND 440 PM EDT...
ALBERTA AROUND 445 PM EDT...
RAWLINGS AROUND 450 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3679 7824 3726 7808 3718 7784 3721 7745
3689 7760 3688 7764 3690 7765 3689 7766
3676 7766 3655 7776 3653 7791 3654 7842
JBILLETSpecial weather statement, Aug 21, 4:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT SUN AUG 21 2011
MDZ023-VAZ099-212130-
ACCOMACK VA-SOMERSET MD-
424 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM MOVING TOWARD SMITH ISLAND AND CRISFIELD...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SMITH ISLAND...OR ABOUT
OVER SMITH POINT...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR SMITH ISLAND AT 455 PM EDT...CRISFIELD AT 515 PM
EDT...BYRDTOWN...AND...LAWSONIA AT 520 PM EDT...AND HOPEWELL AND
RUMBLEY AT 525 PM EDT.
EXPECT WIND GUSTS TO 40 MPH FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS
ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3797 7578 3787 7602 3796 7590 3798 7591
3799 7596 3790 7604 3803 7605 3798 7590
3806 7582 3805 7588 3814 7584 3814 7590
3806 7601 3809 7606 3820 7575 3797 7563
WRSSpecial weather statement, Aug 21, 4:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT SUN AUG 21 2011
NCZ015-017-VAZ095-097-098-212135-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-PASQUOTANK NC-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-
437 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM MOVING INTO CHESAPEAKE COUNTY...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CHESAPEAKE AIRPORT...OR
ABOUT 7 MILES NORTHEAST OF CORAPEAKE...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CHESAPEAKE AIRPORT AT 455 PM
EDT...HERBERTS CORNER AT 500 PM EDT...GREAT BRIDGE AT 505 PM EDT...
PORTLOCK AT 510 PM EDT...GREENBRIER AT 515 PM EDT...KEMPSVILLE AT 520
PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3654 7630 3655 7631 3655 7647 3651 7648
3647 7644 3645 7648 3655 7647 3655 7649
3659 7649 3674 7647 3696 7624 3692 7611
3694 7600 3692 7597 3672 7593
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:11 AM EDT | Small Craft Advisory | AKQ | 38 hr | |
| Aug 21, 7:16 AM EDT | Dense Fog Advisory | AKQ | City of Chesapeake | 93 min |
| Aug 21, 1:17 PM EDT | Special Weather Statement | AKQ | King William | 38 min |
| Aug 21, 1:31 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 44 min |
| Aug 21, 1:52 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, King William | 23 min |
| Aug 21, 2:16 PM EDT | Special Weather Statement | AKQ | Essex, Richmond | 44 min |
| Aug 21, 2:26 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Louisa | 49 min |
| Aug 21, 2:51 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 54 min |
| Aug 21, 3:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 21, 3:19 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Goochland, Powhatan | 41 min |
| Aug 21, 3:21 PM EDT | Special Weather Statement | AKQ | Northampton | 54 min |
| Aug 21, 3:25 PM EDT | Special Weather Statement | AKQ | Northumberland | 50 min |
| Aug 21, 3:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Aug 21, 3:31 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 21, 3:46 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover, Louisa | 59 min |
| Aug 21, 4:08 PM EDT | Special Weather Statement | AKQ | Goochland, Hanover | 52 min |
| Aug 21, 4:21 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Nottoway | 54 min |
| Aug 21, 4:41 PM EDT | Special Weather Statement | AKQ | Essex | 64 min |
| Aug 21, 4:43 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 47 min |
| Aug 21, 4:47 PM EDT | Special Weather Statement | AKQ | Westmoreland | 28 min |
| Aug 21, 4:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 21, 5:02 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville | 43 min |
| Aug 21, 5:08 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Aug 21, 5:24 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 51 min |
| Aug 21, 5:28 PM EDT | Special Weather Statement | AKQ | Prince George, Southampton, Surry, Sussex, City of Franklin, City of Petersburg | 62 min |
| Aug 21, 5:31 PM EDT | Special Weather Statement | AKQ | Richmond, Westmoreland | 29 min |
| Aug 21, 5:50 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 18 min |
| Aug 21, 6:29 PM EDT | Special Marine Warning | AKQ | 91 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.